B12 jabs versus diazepam ??

Saw the doctor yesterday on an unrelated matter and asked her if she would shorten the time between three monthly shots , as problems were coming back sooner and sooner.

To my amazement she said a lot of people say that , but she couldn't as people would want them earlier and earlier DUH !!

She then said it's like people who take diazepam they come back and say it's not lasting.

How can you compare the two?

I told her I was having to supplement with bilingual and she blithely said carry on with that .

It wasn't till I got outside that I thought of a suitable retort.

I will have to have some advice about self injecting.

I am sick of begging.

TIA

22 Replies

oldestnewest
  • I need to add to the above , the doctor sees a result of over 1000 so probably this is why.

    My Blue Horizon in April was 2000 ,what's going on.

    Should I not be supplementing at all .

    Should I go for an active b12 test first ?

    Pp

  • Someone will answer with knowledge, but when they take a blood test after you use b12 it's sloshing around in the blood, so you will get a high reading... I think you will find it's how you feel..

  • Bless you... It's not great is it... I can't wait to feel well, then this needs sorting and fighting... It's so wrong.. Even if there are shortages etc we need treating..

  • Thank you scorpiojo

    I don't know head and brick wall come to mind 😕

  • yes I know the feeling - sounds like my gp when I was begging she said oh no people would want them earlier and earlier - as if! Just for fun???

  • Jill , I just don't understand how she can compare the need for b12 from someone with PA to someone on Diazepam.

    I already self medicate with NDT so I suppose I can do the same with b12.

    Pp

  • Hi Pinkpeony, well I can reply with some experience. My GP will happily leave me on diazepam (as required) albeit the lowest dose possible but refuses so far on trying B12 injections. Diazepam is one of the very few drugs I tolerate without side effects and it relaxes my extremely stiff muscles in a bad flare. I don't tolerate preservatives amongst other things and it's one of the plainest drugs available ingredient wise. I've been taking it for years. I do know that when I injected myself with methylcobalamin for a week, my whole body was relaxed and I didn't use any diazepam. Even that did not sway my GP to even do a trial. I would rather be having injections that using diazepam. At the moment I can't inject myself so suffering again. I can see that B12 is much better for my body than diazepam. I despair at the closet thinking of a lot of our health providers and lack of basic knowledge and the inability to treat an individual.

    Sorry if I went slightly off topic but good luck with self injecting. Lots of good support here for you.

  • Sallybones

    It's a rock and a hard place situation isn't it.

    What do doctors swear " first do no harm " .

    What a joke ! I hope you get sorted .

  • Hya, I really don't know anymore Pinkpeony. I like your sense of humour.

    Allegiance to the big pharmas but not the little vital for life B12 suppliers.

  • i was taking sublingual methylcobalamin 5000 mcg 2x daily 8 weeks, felt great, blood results were great, and i am now taking the same 1x daily. if you can find a way t stop taking the shots and just take the vitamins, you might feel much better! i use solgar products and find they are terrific. i prefer them to jarrow. plus, a good probiotic might not be a bad idea either. i use nature's way, the kind you have to refrigerate. good luck with all. i am very ddown on the shots, unless you simply can't get what you need from supplements, but you have to take in high doses. my b12 was at 160, currently up to 1800, holding steady, but more about how i'm feeling, which is great! much luck to you!!!

  • Thanks you jkay

    My last bloods with BH were 2000 which shocked me somewhat.

    Why do you dislike the shots ?

    Glad to hear you are doing well!

  • thank you! i dislike the shots because they sometimes have additional ingredients that aren't great for you, can cause weight gain, and lack a consistent daily dosing of B12, which adds to feeling increasingly worse until your next shot. also, hard to know where the shots are manufactured, so there can be less quality control, especially if you are not self-injecting. most doctors order what's cheapest and easiest to get hold of. that doesn't necessarily mean it's the best. solgar, the vitamin brand i use, is manufactured in new jersey, has high quality control, and a long record of use. this way i know what i'm taking, i take it daily, same as i do synthroid for a thyroid condition. the goal is consistentcy so you remain as symptom free as possible. i had to fight my doctor on choosing vitamins over shots, but now she understands what i was talking about. hope this helps!

  • jkay , yes it does help thank you . You have given me much to think about .

    I also use Solgar and will take a look at their b12 .

    I am due a shot on Monday and have often wondered why I never feel good after it .

  • wonderful, but make sure it's sublingual (for under the tongue) methylcobalamin B12, solgar makes several B12 vitamins. And don't worry too much about going with one of the higher doses, it's wTer soluble, so your body only keeps what it needs, the rest comes out naturally. i have PA absorption type, missing the protein that enables B12 to be absorbed through my digestive system. anyway, much good luck. i hated the shots. always felt worse; bloated, achy, tired....

  • I seem to read reports like this one most days. Perhaps we should start asking GPs for published evidence for such bizarre assertions.

  • Hillwoman

    What I don't understand is the inconsistency across the country.

    Same with T3 ,same with NDT , how some can get it and some are flatly refused .

  • I agree about the inconsistency, but the story I'm seeing at the moment is that more and more people are being refused all these treatments. It's dire, really dire.

  • It has taken me six years of "gentle persuasion" to get doctors in my practice to get the interval between my injections of cyanocobalamin reduced from 4 weeks to 3 weeks.

    And that happened this week!

    I've had P.A. for 45 years and they just would not believe me when I said I had returning symptoms in the run up to my next injection.

    So I joined the PAS, read the forum, bought the books - the rest is history.

    The "official" advice is:

    False normal B12 results and the risk of neurological damage (U.K. N.E.Q.A.S Haematics.org.uk

    “In the event of any discordance between clinical findings of B12 deficiency and a normal B12 laboratory result, then treatment should not be delayed. Clinical findings might include possible pernicious anaemia or neuropathy including subacute combined degeneration of the cord. We recommend storing serum for further analysis including MMA, or holotranscobalamin and intrinsic factor antibody analysis, and treating the patient immediately with parenteral B12 treatment.”

  • If only all GPs would read and act on this guidance. I provided a copy of the document you quote above, but it was ignored and filed in the bin. The GP I handed it to insisted that I prove my diagnosis of PA all over again. The reason? I was diagnosed before the surgery started keeping patient records on computer, so proof was 'missing' (it's still on the old paper records, of course). Not so much a case of "Computer says No", as a young GP considering anything that happened before she was born to be a work of fiction.

  • Good gracious me Hillwoman my P.A. journey (see my profile) started at the age of 17 when I had two thirds of my stomach removed due to a perforated peptic ulcer in 1959 - 57 years ago. It took thirteen years before I was diagnosed with P.A. after two Schilling tests. It'd be impossible for me to provide any documentation especially as my surgery was in Birmingham - a place I left the same year.

    However, I'm still "clivealive" at 75. :)

  • Well done for pressing your case, clivealive. You've succeeded where many of us have failed. I've found most doctors I deal with are impervious to reason, let alone persuasion, or humanity.

  • clivealive I admire your tenacity .

    Unfortunately I am fighting on the under active thyroid front as well.

    I am a relative newcomer to this site and find it very interesting.

    I am a year younger than you but was only diagnosed in 2014 .

    I cannot imagine having to fight for so long .

You may also like...